MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB085901A
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 05/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: the patient identifier (in confidence) reflects the gore internal case number.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6), 2026, the patient underwent a covered endovascular reconstruction of the aortic bifurcation (cerab) procedure utilizing gore® viabahn® vbx balloon-expandable endoprostheses (vbx devices) devices.During lesion preparation, pre-dilation was performed using a 7¿8 mm shockwave intravascular lithotripsy (ivl) device.The balloon reportedly ruptured during use, likely due to the presence of heavily calcified stenotic disease.The vbx device delivery systems were advanced via bilateral femoral access sites using 7f and 8f cook flexor ansel introducer sheaths over a 0.035" terumo glidewire advantage® hydrophilic coated guidewire to the target treatment sites.Three endoprostheses were successfully delivered and deployed without reported complications.The 11 mm vbx device in the aorta was post-dilated to 16 mm to optimize apposition.The bilateral 8 mm iliac kissing vbx stents were not post-dilated.All balloons deflated as intended, and the delivery systems were withdrawn without resistance or balloon stiction.Intravascular ultrasound (ivus) demonstrated adequate expansion and luminal patency at the completion of the procedure.Hemostasis was achieved using a terumo angio-seal vip vascular closure device.On (b)(6), 2026, a computed tomography angiography (cta) identified both the source of the bleeding and a reduced luminal diameter of the 11 mm aortic device, which was described as compressed and 'imploded'.Additionally, both kissing 8 mm vbx devices had very small 'goggle-like' lumens inside the compressed lumen of the 11 mm.A reintervention was performed using a 16 mm × 40 mm percutaneous transluminal angioplasty (pta) balloon under ivus guidance to restore the diameter of the endoprosthesis successfully.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key25645953
Report Number2017233-2026-07703
Device Sequence Number17618055
Product Code PRL
UDI-Device Identifier00733132658732
UDI-Public(01)00733132658732(17)290309
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB085901A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/27/2026
Supplement Report FDA Received Date07/15/2026
Date Device Manufactured03/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale